Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 362, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 18, 2003, 2:18 PM CDT for Gibson County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2003, 2:18 PM CDT (19:18 UTC)
- Expired
- Jul 18, 2003, 2:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Gibson County, TN
The radar
The Paducah radar (KPAH), 116 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2491 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
906
WUUS54 KMEG 181918
SVRMEM
TNC053-181945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
218 PM CDT FRI JUL 18 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GIBSON COUNTY IN NORTHWEST TENNESSEE
* UNTIL 245 PM CDT.
* AT 216 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
BRADFORD...MOVING SOUTH AT 15 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 245 PM CDT INCLUDE...
BRADFORD...
TRENTON...MILAN...
.DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.
LAT...LON 3614 8879 3607 8868 3586 8871 3584 8888
3583 8889 3591 8895 3606 8898 3620 8899
3618 8889
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:55 AM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 18, 9:55 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 955 AM CDT FRI JUL 18 2003 A LARGE MCS CONTS TO MOVE SWD ALONG THE MID MS VLY AND TRAJECTORIES WOULD BRING IT INTO MEG CWA LATER TDY. THE MCS MAY HAVE A DIURNAL WEAKENING PHASE THROUGH MIDDAY...BUT ASSOCIATED OUTFLOW BOUNDARIES WILL LIKELY HAVE TSTM DEVELOPMENT BY EARLY AFTERNOON AS IT MOVES INTO OUR CWA FROM THE N. DEWPOINTS INCREASING AS EXPECTED...SO OUTFLOW BOUNDARIES WILL HAVE THE NEEDED FUEL. SVR RISK DEFINITELY IN THE N AND POSSIBLY IN THE S. WILL LOOK AT MORE DATA BEFORE UPDATING HWO. BLOWOFF HIGH CLOUDS FROM THE MCS MAY HAVE AN EFFECT ON MAX TEMPS...BUT IT IS TOO EARLY TO BE SURE ON THAT. HEAT ADVISORY STILL LOOKS ON TRACK FOR NOW. A COLD FRONT WILL BRING ANOTHER CHC OF TSTMS SAT. THE NEXT COLD FRONT WILL MOVE THROUGH EARLY NEXT WEEK BRINGING A CHC OF TSTMS FOLLOWED BY A DRIER AND COOLER AIRMASS BY MIDWEEK. .MEG...HEAT ADVISORY FOR PORTIONS OF EAST ARKANSAS...NORTHWEST MISSISSIPPI AND SOUTHWEST TENNESSEE TODAY. SWC
Hazardous weather outlook, Jul 18, 11:55 AM CDT, 2 hours 23 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-191100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1155 AM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE REGION. AN UPPER LEVEL DISTURBANCE COMBINED WITH A WEAK COLD FRONT WILL TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON. A FEW STORMS COULD BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. THE TIME OF GREATEST THREAT IS BETWEEN 2 PM AND 10 PM WITH NORTHERN AREAS HAVING A SEVERE RISK EARLIER THAN THE SOUTH. IN ADDITION...HIGH TEMPERATURES IN THE MIDDLE 90S WILL COMBINE WITH DEWPOINTS IN THE MIDDLE 70S TO PRODUCE HEAT INDEX READINGS BETWEEN 105 AND 110 DEGREES. THIS WILL MAINLY BE ACROSS SOUTHERN PORTIONS OF EAST ARKANSAS...NORTHWEST MISSISSIPPI AND EXTREME SOUTHWEST TENNESSEE. A HEAT ADVISORY HAS BEEN ISSUED FOR THOSE AREAS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL. AGAIN...THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY...AS THE NEXT WEATHER SYSTEM AFFECTS THE MID-SOUTH. AFTERNOON HIGH TEMPERATURES WILL RISE INTO THE MID 90S ON SUNDAY AND MONDAY...BRINGING HEAT INDICES CLOSE TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN SOME AREAS THIS AFTERNOON AND EVENING...AND AGAIN ON SATURDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:48 PM CDT | Severe Thunderstorm Warning | MEG | Weakley | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.